Alert archive / Illinois / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 132, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 25, 2002, 5:21 PM CDT for Tazewell County, Illinois. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2002, 5:21 PM CDT (22:21 UTC)
- Expired
- Jun 25, 2002, 6:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Tazewell County, IL
The radar
The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 998 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 252221 SVRSPI ILC179-252315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 520 PM CDT TUE JUN 25 2002 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TAZEWELL COUNTY IN CENTRAL ILLINOIS * UNTIL 615 PM CDT * AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GREEN VALLEY...OR ABOUT 11 MILES SOUTH OF PEKIN...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SOUTH PEKIN HOPEDALE TREMONT LARGE HAIL IN EXCESS OF 1 INCH WILL ACCOMPANY THIS DANGEROUS STORM. MOVE INDOORS AND STAY AWAY FROM WINDOWS. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE WARNED AREA. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4049 8981 4036 8959 4038 8933 4063 8941 EH NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:00 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 25, 3:00 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT TUE JUN 25 2002 MAIN CONCERN THIS FORECAST PACKAGE WILL BE TIMING OF APPROACHING FRONT ON WEDNESDAY AND ASSOCIATED POPS. 18Z SURFACE ANALYSIS INDICATED HIGH PRESSURE ALONG THE EAST COAST...WITH BROAD SOUTHERLY FLOW ACROSS MUCH OF THE MIDWEST. UPPER LEVEL LOW CONTINUES TO SPIN NEAR THE ARKLATEX REGION...WITH IMPULSES ROTATING NORTHWARD FROM THE SYSTEM. MOIST ATMOSPHERE...COUPLED WITH WEAK LIFT ASSOCIATED WITH IMPULSES...HAS LED TO SCATTERED THUNDERSTORMS ACROSS CWA. THUNDERSTORMS SHOULD DIMINISH AFTER SUNSET. IN THE SHORT TERM...12Z ETA AND AVN IN GOOD AGREEMENT. BOTH HAD A GOOD HANDLE ON THE PLACEMENT OF UPPER LOW...BUT WERE A TAD TOO WEAK. MODELS INDICATE THE LOW WILL GRADUALLY WEAKEN...WHILE RIDGE BUILDS ACROSS THE ROCKIES. MEANWHILE...TROUGH DIGS INTO THE GREAT LAKES...ALLOWING A COLD FRONT TO SLOWLY PROGRESS TOWARD THE REGION WEDNESDAY NIGHT. LATEST MODEL RUN CONTINUES TO SUPPORT THE TREND OF THE PAST FEW DAYS OF SLOWING DOWN THE FRONT. WILL INTRODUCE CHANCE POPS ACROSS CWA ON WEDNESDAY...WITH LIKELY CHANCES WED NIGHT. AFTER THAT...AVN BECOMES FASTER WITH THE FRONT...TAKING IT OUT OF CWA BY THURSDAY AFTERNOON...WHILE ETA HOLDS FRONT BACK. DUE TO AMPLIFYING FLOW PATTERN AND SLOWING MODEL TRENDS WITH EACH RUN...WILL GO WITH THE SLOWER ETA AND KEEP POPS ACROSS SOUTHEAST INTO THURSDAY NIGHT. SLIGHTLY COOLER WEATHER MOVES IN BEHIND FRONT ON FRI. COOLING TREND WILL BE SHORT-LIVED...AS MRF SHOWS UPPER RIDGE QUICKLY BUILDING BACK INTO THE REGION OVER THE WEEKEND. RAIN CHANCES RETURN BY LATE IN THE WEEKEND AND EARLY NEXT WEEK...WITH APPROACH OF NEXT SYSTEM. ...PRELIMINARY CCF FOR COORDINATION PURPOSES... SPI BB 071/086 066/083 065 76337 PIA BB 070/085 065/082 064 76347 DEC BC 071/087 066/083 064 76336 CMI BC 071/087 066/083 063 76336 MTO BT 072/088 067/084 064 76336 LWV BT 073/090 068/086 065 76336 .ILX...NONE. BARNES/BARKER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:16 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 44 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.